I am an Asian female, and I had an open revision rhinoplasty using rib graft, done over 6 months ago. I think the level of the bridge is too high. I want to have the bridge lower. Will steroid injections decrease the height of the bridge?
Steroid Injections for Decreasing Nose Bridge Height?
Doctor Answers (29)
Dear rhinoplasty patient from Los Angeles,
Steroid injection will not resolve the prominence of your nasal bridge. The solution is removal, reshaping of the graft, and then placing back in. Steroids usually help scar and prolonged swelling. Talk to your surgeon, he should be able to do that for you. Good luck and good healing.
Absolutely not! Steroid injections can lower soft tissue but will have almost no effect on bone or artificial implants, worse the skin may become thinned and weakened over your dorsal implant with disasterous results. If the bridge is not right after implant work you will need some kind of surgical revision.....not steroids
Steroid Injection is not Recommended
You should consider going back to your surgeon. He can remove the graft and reduce its size and place it back on your nasal bridge. This should be fairly easy and should not cost you much.
Please do not use steroid or Kenolog injection as they can thin your skin and make the problem worse.
You might also like...
Steroid injections for nasal rib graft after rhinoplasty
Steroids injected into the nose can cause atrophy (shinkage) of the soft tissues of the nose. It is difficult to control what the final result will be. There are certain instances where this may be useful (such as a 'pollybeak'). This is not your situation.
It may be that over the next few months, you find that the 'bridge' goes down a bit (as you are only 6 months out). If this does not work, you may require revision of the graft.
Communicate your concerns with your surgeon and hopefully he/she will guide you through this healing process.
Hope this helps,
Dr. Sam Most
Steroids for nasal contour
Thanks for yout question -
Steroid injection is not a safe way to correct nasal contour. It is difficult to control the end result and you are likely to have skin hypopigmentation, possible graft infection and tissue atrophy.
It would be much better to address the position, shape and size of the graft. This would likely require additional surgery.
Steroid injections don't decrease cartilage size
If the cause of your problem is a thick amount of cartilage, then steroid injections will not help. Steroid injections help reduce scar tissue and inflammation, not cartilage thickness. Steroid injections may put your skin at risk.
Steroids injections are useful for many rhinoplasty patients, but not in this situation
We routinely use steroid injections post-operatively for our rhinoplasty patients. However, we typically do this in the supra tip, nasal tip, or nasal sidewalls. Steroids will not predictably give you the result you want. However, time might be the best solution.
Steroid Injections After Revision Rhinoplasty
In general, it is not a good idea to do steroid injections in revision rhinoplasty except if it is carefully placed in a patient with thick skin in the supratip area and is given early post operatively. One must make sure it is not intradermal, but in the deep subcutaneous tissue in low doses. I would not recommend injecting anywhere else, certainly not to reduce the dorsum of the nose after a revision rhinoplasty. It will only cause skin atrophy, skin discoloration and excess telangiectasia (broken blood vessels) of the skin.
Rib graft in the Nose
Steroid injections will not reduce the height of a dorsal rib graft whether its bone or cartilage. The best way to address this issue is to remove the graft, re-sculpt it and replace it in the nose in order to lower its dorsal projection
Do Not use steroids to try to lower bridge graft
When you read all the doctors reporting they think it is a bad idea, they must be on to something.
I hope this information has been useful to you.
Jon I Sattler, MD, Board Certified Plastic Surgeon, Glendora, California
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.